Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
Question: fungus/yeast growing on my head
|ldschick - Thu Jan 15, 2009 7:31 pm||
I went to a doctor and they told me to use a steroid foam on my head, but another doctor told my that the foam would only make it dormant, and that it would come back. I've already used a pill, but i got one of the side effects: loss of eyesight. So now I'm a little nervous to use the other pill, they tell me it can harm my liver. What should I do? Is there another remedy? And does the steroid only put the yeast to sleep?
|John Kenyon, CNA - Thu Mar 12, 2009 10:15 pm||
Hi there --
I'm a little unclear on which medication you've taken and what caused the loss of eyesight, as well as wondering if you've recovered your eyesight yet, which is a lot more important than the yeast infection.
That being said, it's true steroid treatment will usually just mask the condition and "put the yeast to sleep" rather than kill it. The preferred medication is usually ketoconazol. I don't know if this is what you were given/suggested or not, but it is the single most effective anti-fungal for most situations, whereas steroids only provide temporary symptomatic relief.
Please clarify the issue of what you've tried and how your eyesight is also, and let me know if you've been given ketoconazol or have just tried the steroid foam. Neither of these medications should cause a loss of vision, although steroid foam in the eyes could certainly cause problems short term.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.